Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 1, 2012, 7:03 PM CDT for Clinton County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Oct 1, 2012, 7:35 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Clinton County, KY
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
500
WWUS83 KLMK 020003
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM CDT MON OCT 1 2012
KYZ082-020035-
CLINTON KY-
703 PM CDT MON OCT 1 2012
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND 40 MPH WINDS...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BYRDSTOWN...AND MOVING NORTHEAST
AT 40 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
SHIPLEY AND HOBART...
BROWNS CROSSROADS AND HIGHWAY...
SNOW AND WAGO...
UPCHURCH AND MARLOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8529 3669 8527 3684 8514 3683 8511
3685 8505 3683 8506 3680 8501 3676 8500
3670 8502 3668 8500 3663 8500 3662 8498
3661 8499
TIME...MOT...LOC 0004Z 218DEG 33KT 3661 8524
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 1, 6:34 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 1, 6:34 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 734 PM EDT MON OCT 01 2012 ...Updated Aviation Discussion... .Short Term (This Evening through Tuesday Night)... Issued at 305 PM EDT Mon Oct 1 2012 Surface low currently over northern Alabama will slide north to the BWG region by dawn on Tuesday with an elongated upper level low over the Middle Mississippi River Valley. Despite the dry slot working south to north into region, numerous showers and a few thunderstorms will continue through the late afternoon and into the pre-dawn hours. Best coverage should be along and west of I-65 underneath left exit region of 60-80 knot upper level jet and along surface boundary ahead of the approaching surface low. There is some concern for a heavier band of showers and storms setting up along this boundary this evening, where the combination of enhanced lift and training along the boundary could take place. Will have to monitor how the evening unfolds and watch for potential hydro concerns should training/heavier rain band set up. Best location for this to occur appears to be across south central Kentucky. Overall, chances for precipitation will range in the 70-90 percent range along and west of I-65 overnight, and in the 50-70 percent range east of this line. Kept thunderstorm coverage at isolated as virtually no instability exists and current LAPS soundings do not show very steep mid level lapse rates. Only real threats with thunderstorms this evening will be heavy rainfall, cloud to ground lightning, and gusty winds between 30-40 mph. As we move toward dawn coverage and intensity of rain showers should diminish as surface low moves directly into the region and deep moisture shuts off above 700 mb. Will still keep scattered shower mention in the grids. Overnight lows should range from the mid 50s over the western CWA, to the lower 60s in the southeast. Tuesday will be another tricky forecast day as surface low lifts north through the area and upper level low remains fixed over the Ozarks. Drier air is expected to continue to filter in at the mid levels, however deep moisture from the surface to 700 mb should persist over the CWA. Coverage of showers and storms should be in the scattered to numerous (30-60% range) through the day with the best concentration across the northern CWA nearer the low and on the nose of a 25-30 knot LLJ. Across the eastern CWA, could see a few breaks in the clouds through the day, with more robust clearing in the late afternoon. Should enough breaks in the clouds occur, this could allow a small window for strong to severe storms if destabilization occurs and combines with decent shear profile. Not too sold on this solution panning out as current sky grids does not have the northeastern CWA clearing out until after 21 Z. Will have to monitor sky cover trends over the next 24 hours, although feel that the severe threat is low at this point and Slight Risk over the Bluegrass may be a little too far SW at this point. Highs will range from the upper 60s west to as high as the upper 70s east, dependent on cloud cover. Tuesday night will bring a continued drying trend with only isolated to scattered Pops. Best chances will be across the northwest CWA as the upper low begins to lift slowly northeastward to the middle Mississippi River Valley. Lows should generally range in the mid 50s. .Long Term (Wednesday through Monday)... Issued at 305 PM EDT Mon Oct 1 2012 The upper trough will be lifting northeast Wednesday. With enough energy to cross our northern forecast area, will have a slight chance of showers through about mid day Wednesday across south-central Indiana and portions of north-central Kentucky before dry conditions settle over the entire area. Wednesday night through Thursday night appear dry. High temperatures in the low to mid 70s Wednesday will give way to mid and upper 70s Thursday ahead of our next weather system. Overnight lows will generally hold in the 50s. As mentioned the last few days, models are not handling the next system all that well, but the latest overall trend has been a bit slower with the arrival of the cold front. The front appears to arrive during the day Friday and slowly push southeast, with precip along and behind the front exiting south-central Kentucky sometime Saturday. As mentioned in the previous forecast, the system is lacking moisture as high pressure across the Gulf Coast states blocks moisture return. Will continue to call for rain showers, but shift the timing more toward Friday across our northwest third of the CWA, then everywhere Friday night through Saturday. Will hold on to a chance of precip Saturday night just in case an even slower solution (closer to the ECMWF) materializes, which could be where the models are trending. Then will go dry Sunday through Monday. As for temperatures, Friday will range from the upper 60s in the north to mid 70s across the south as the front and associated clouds get into the northern forecast area. Surface high pressure will build in behind the front with northerly winds ushering in cooler air for the remainder of the forecast period. High temperatures in the 60s will be common Saturday through Monday. Overnight low temperatures around 50 degrees Friday night will cool into the 40s for Saturday and Sunday nights. Of course, these temperatures will likely change as model output converges toward a common solution for the frontal passage. && .Aviation (00Z TAF Issuance)... Issued at 730 PM EDT Mon Oct 1 2012 Sfc low has moved north into north central TN as of 23Z. A decent line of storms has developed just to the east of the low pressure system and continues to push northward. Thus, will include thunder in the BWG TAF until 3Z. Storms seem to weaken greatly once they get into central portions of KY, so feel confident in keeping SDF at steady rain showers through the evening hours. Will only go with VCSH at LEX as convection coverage is much less over east central KY. After 4-6Z, precip should become more scattered in nature through the rest of the TAF period so have gone with VCSH everywhere for the early morning hours through much of the day tomorrow. LIFR conditions are possible at all TAF sites tonight. Cigs are already in the IFR or low MVFR category as of 23Z. Expect a decline in cigs and vsbys through the overnight hours. Will include a tempo of LIFR conditions remaining above VLIFR now. It looks to be a pretty soupy night, though, so would not be surprise if VLIFR conditions were reached at some point even just briefly. Flight conditions should improve after 12-14Z tomorrow morning with conditions reaching MVFR levels due to cigs by late morning or early afternoon and remaining in that category for the rest of the day. Winds will be a bit variable throughout the TAF period due to the sfc low tracking into central KY by tomorrow afternoon. They should should generally veer from NNE tonight to south by tomorrow afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......BJS Long Term........MJP Aviation.........AMS
Hazardous weather outlook, Oct 1, 2:28 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 328 PM EDT MON OCT 1 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 328 PM EDT MON OCT 1 2012 /228 PM CDT MON OCT 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. POCKETS OF HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO TONIGHT. LIGHTNING WILL BE THE MAIN THREAT...ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON...MAINLY ALONG AND NORTH OF I-64. A FEW OF THE STORMS COULD BECOME STRONG IF CLEARING OF LOW LEVEL CLOUDS OCCURS. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS...WITH A POTENTIAL FOR OTHER HAZARDS CONDITIONAL UPON LOW LEVEL CLEARING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/MJP
In the hours before
Special weather statement, Oct 1, 6:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM CDT MON OCT 1 2012
KYZ075-081-082-020020-
CLINTON KY-CUMBERLAND KY-MONROE KY-
648 PM CDT MON OCT 1 2012
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND 40 MPH WINDS...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CELINA...AND MOVING NORTHEAST AT 50 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
LITTRELL AND STALCUP...
TANBARK AND BOW...
GREEN GROVE...
CLAYWELL AND BAKERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8562 3694 8540 3693 8530 3691 8526
3690 8528 3685 8523 3686 8521 3688 8524
3689 8522 3683 8513 3682 8510 3661 8532
TIME...MOT...LOC 2349Z 213DEG 42KT 3664 8546
AMSSpecial weather statement, Oct 1, 7:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM CDT MON OCT 1 2012
KYZ082-020035-
CLINTON KY-
703 PM CDT MON OCT 1 2012
...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND 40 MPH WINDS...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BYRDSTOWN...AND MOVING NORTHEAST
AT 40 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ALBANY...
SHIPLEY AND HOBART...
BROWNS CROSSROADS AND HIGHWAY...
SNOW AND WAGO...
UPCHURCH AND MARLOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8529 3669 8527 3684 8514 3683 8511
3685 8505 3683 8506 3680 8501 3676 8500
3670 8502 3668 8500 3663 8500 3662 8498
3661 8499
TIME...MOT...LOC 0004Z 218DEG 33KT 3661 8524
AMSNearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.